Alert archive / Colorado / Flash Flood Warnings in 2012

Flash Flood Warning 22, NWS Grand Junction, CO

August 23, 20125 counties in Colorado

NWS Grand Junction, CO issued this flash flood warning at Aug 23, 2012, 8:24 PM MDT for 5 counties in Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 8:24 PM MDT (02:24 UTC)
Expired
Aug 23, 2012, 11:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

Counties Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Pitkin County, CO

The radar

The Grand Junction radar (KGJX), 100 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WGUS55 KGJT 240224
FFWGJT
COC037-045-051-077-097-240530-
/O.NEW.KGJT.FF.W.0022.120824T0224Z-120824T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
824 PM MDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN MESA COUNTY IN WEST CENTRAL COLORADO...
  NORTHWESTERN GUNNISON COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN GARFIELD COUNTY IN WEST CENTRAL COLORADO...
  SOUTHWESTERN EAGLE COUNTY IN CENTRAL COLORADO...
  WESTERN PITKIN COUNTY IN CENTRAL COLORADO...

* UNTIL 1130 PM MDT

* AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. THE ASPEN AIRPORT   
  HAS MEASURED 0.59 INCHES OF RAIN DURING THE PAST TWO HOURS.  RADAR 
  INDICATES THE HEAVIEST RAINFALL HAS OCCURRED WEST OF ASPEN IN THE  
  MAROON BELLS SNOWMASS WILDERNESS AREA AND SNOWMASS VILLAGE.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ASPEN...BASALT...CARBONDALE...MARBLE...SNOWMASS AND SNOWMASS       
  VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3940 10678 3896 10681 3897 10749 3940 10750

$$

PF
2 follow-up statements
949 
WGUS75 KGJT 240414
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1014 PM MDT THU AUG 23 2012

COC037-045-051-077-097-240530-
/O.CON.KGJT.FF.W.0022.000000T0000Z-120824T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUNNISON CO-MESA CO-EAGLE CO-GARFIELD CO-PITKIN CO-
1014 PM MDT THU AUG 23 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PITKIN...
SOUTHEASTERN GARFIELD...SOUTHWESTERN EAGLE...EXTREME NORTHEASTERN
MESA AND NORTHWESTERN GUNNISON COUNTIES UNTIL 1130 PM MDT...

AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STEADY LIGTH TO MODERATE SHOWERS ACROSS THE WARNED AREA. THE ASPEN 
AIRPORT MEASURED 0.76 INCHES OF RAIN WITHIN THREE HOURS EARLIER THIS 
EVENING.  RADAR INDICATED THE HEAVIEST RAIN OCCURRED IN THE MAROON 
BELLS SNOWMASS WILDERNESS AREA AND SNOWMASS VILLAGE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ASPEN...BASALT...CARBONDALE...MARBLE...SNOWMASS AND 
SNOWMASS VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3940 10678 3896 10681 3897 10749 3940 10750

$$

PF
708 
WGUS75 KGJT 240523
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1123 PM MDT THU AUG 23 2012

COC037-045-051-077-097-240538-
/O.EXP.KGJT.FF.W.0022.000000T0000Z-120824T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUNNISON CO-MESA CO-EAGLE CO-GARFIELD CO-PITKIN CO-
1123 PM MDT THU AUG 23 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN PITKIN...
SOUTHEASTERN GARFIELD...SOUTHWESTERN EAGLE...EXTREME NORTHEASTERN
MESA AND NORTHWESTERN GUNNISON COUNTIES WILL BE ALLOWED TO EXPIRE AT
1130 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3940 10678 3896 10681 3897 10749 3940 10750

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:46 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 23, 4:46 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
446 PM MDT THU AUG 23 2012

.UPDATE...
ISSUED AT 445 PM MDT THU AUG 23 2012

ANOMALOUS CLOSED LOW BECOMING NICELY WRAPPED UP WITH ACTIVE
CONVECTION WITHIN THE LOW CORE. SIGNIFICANT FLASH FLOODING HAS
BEEN REPORTED IN SAN JUAN COUNTY UTAH AND THEY ARE NOT "OUT OF THE
WOODS" JUST YET AS THE UPPER LOW WILL TRACK ACROSS SE UTAH TONIGHT
INTO SW COLORADO LATE TONIGHT. MORE HEAVY RAINERS WILL BE
POSSIBLE THROUGH THE NIGHT ACROSS THIS REGION. THE SECOND AREA OF
CONCERN REGARDS THE DEFORMATION ZONE WHICH CURRENTLY IS POSITIONS
OVER NRN SAN JUAN COUNTY UTAH AND CUTS ACROSS TOWARD THE NWRN SAN
JUAN MOUNTAINS AND WILL BE LIFTING NORTHWARD. CURRENT MODEL
PROJECTIONS PLACES THIS DEFORMATION ZONE ACROSS WEST CENTRAL
COLORADO (FROM MOAB TO ASPEN) WITH THE I70 CORRIDOR ON THE NRN
FRINGE OF THIS AXIS. STEADY RAIN WITH A FEW THUNDERSTORMS WILL BE
POSSIBLE OVERNIGHT WITH SIGNIFICANT QPF EXPECTED. THIS DEFORMATION
ZONE SAGS SOUTHEAST AS THE UPPER LOW MOVES DOWNSTREAM...MOVING
ACROSS THE SAN JUAN MOUNTAINS DURING THE DAY ON FRIDAY. THE
POTENTIAL FOR HEAVY RAINERS WILL NOT BE AS HIGH AS COMPARED TO
TODAY...BUT STILL EXISTS WITH SATURATED SOILS. SO THE EXTENSION OF
THE FLASH FLOOD WATCH WAS WARRANTED.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 304 PM MDT THU AUG 23 2012

A MID-LEVEL LOW MOVING EASTWARD ALONG THE SOUTHERN UTAH BORDER HAS
DEVELOPED INTO A CLASSIC COMMA SHAPE EARLY THIS AFTERNOON. DEEP
MONSOONAL MOISTURE AHEAD OF THE SYSTEM FEEDING NORTHWARD INTO THE
LOW RESULTING IN HEAVY RAIN EAST AND NORTH OF THE LOW CENTER. THE
HEAVIEST AND MOST PERSISTENT RAINFALL EXTENDED FROM EXTREME
SOUTHWEST COLORADO NORTHWESTWARD OVER EAST-CENTRAL UTAH. BANDS OF
HEAVIER RAIN ASSOCIATED WITH THIS SYSTEM GENERATED FLOODING OVER
SEVERAL LOCATIONS ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO
DURING THE LATE MORNING AND EARLY AFTERNOON. FARTHER NORTH...
CONVECTION WAS MORE SCATTERED IN COVERAGE AND APPEARED TO RESULT
MORE FROM INSTABILITY DUE TO DIURNAL HEATING.

THE LOW WILL CONTINUE TO DRIFT EASTWARD ALONG THE SOUTHERN UTAH
AND COLORADO BORDER AREAS DURING THE EVENING CARRYING THE HEAVIER
BANDS OF PRECIPITATION WITH IT. CONSEQUENTLY...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGHOUT THE EVENING AS EXCESSIVE HEAVY RAIN
WILL CONTINUE TO BE A THREAT. FARTHER TO THE NORTH...MOISTURE AND
FORCING NOT AS IMPRESSIVE AND REDUCED POPS A BIT. AS THE LOW
CONTINUES TO PUSH EASTWARD LATER TONIGHT THE LARGE SCALE UPWARD
FORCING WILL DIMINISH WHILE DIURNAL COOLING LIMITS CONVECTIVE
INSTABILITY. THIS WILL RESULT IN A SIGNIFICANT DECREASE IN SHOWER
ACTIVITY...THOUGH THE AIRMASS WILL REMAIN SUFFICIENTLY MOIST TO
SUPPORT A FEW SHOWERS INTO FRIDAY MORNING.

A DRIER NORTHWEST FLOW SETS UP ACROSS THE AREA IN THE WAKE OF THE
LOW PRESSURE SYSTEM REDUCING PRECIPITABLE WATER FROM 1 INCH OR
MORE TO 0.5 INCHES ACROSS THE NORTH TO NEAR 0.75 INCHES SOUTH. AS
A RESULT...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE REDUCED
...LARGELY CONFINED TO THE CENTRAL AND SOUTHERN COLORADO MOUNTAINS
FRIDAY AFTERNOON. THOUGH MOISTURE LEVELS WILL BE REDUCED...LOCALIZED
HEAVY RAIN MAY RESULT IN MUD OR DEBRIS FLOWS IN STEEP TERRAIN. IN
THE ABSENCE OF LARGE SCALE FORCING...DIURNAL COOLING SHOULD BRING
AN END TO CONVECTION BY MIDNIGHT FRIDAY NIGHT.

RAIN COOLED AIR HAS REALLY INHIBITED WARMING TODAY AND THIS WILL
TRANSLATE INTO RELATIVELY COOL OVERNIGHT LOWS TONIGHT. THE RETURN
OF SUNSHINE ACROSS THE SOUTHERN TWO-THIRDS OF THE CWFA WILL CAUSE
HIGHS TO REBOUND TO NEAR NORMAL FRIDAY FOLLOWED BY NEAR NORMAL
LOWS SATURDAY MORNING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 304 PM MDT THU AUG 23 2012

A FLAT UPPER RIDGE SPREADS OVER THE FORECAST AREA ON SATURDAY...THEN
AMPLIFIES ON SUNDAY AND INTO THE NEXT WORK WEEK. A NORTHWEST FLOW
EARLY ON WILL RESULT IN DRIER CONDITIONS WITH PRECIPITABLE WATER
VALUES GENERALLY BETWEEN A HALF AND THREE QUARTERS OF AN INCH ON
SATURDAY. THE NORTHWEST FLOW WILL BE SHORT LIVED HOWEVER...AND BY
EARLY NEXT WEEK THE FLOW AGAIN WEAKENS AND BECOMES FIRST WESTERLY
AND THEN SOUTHWEST. THIS WILL ALLOW MOISTURE TO GRADUALLY WORK INTO
THE AREA AS IT ROTATES AROUND THE HIGH. MODELS HAVE TRENDED A LITTLE
MORE MOIST AS COMPARED TO THE DRY SCENARIO THEY HAD BEEN PAINTING
FOR THE FIRST HALF OF NEXT WEEK. THAT SAID...WE STILL DO NOT SEE A
RETURN OF A STRONG MONSOONAL SIGNATURE. BUT CONVECTION IS EXPECTED
TO DEVELOP EACH AFTERNOON AND EVENING...FAVORING THE MOUNTAINS AND
SOUTH.

BY MIDWEEK MODELS INDICATE PACIFIC ENERGY MOVING ACROSS THE NORTHERN
TIER STATES WILL FLATTEN THE RIDGE AND PUSH IT EAST. THIS WILL
RESULT IN A DRIER CONDITIONS FOR THE FORECAST AREA.

TEMPERATURES WILL GENERALLY REMAIN A LITTLE ABOVE NORMAL FOR LATE
AUGUST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 304 PM MDT THU AUG 23 2012

A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS
AND EMBEDDED THUNDERSTORMS TO THE REGION LATE THIS AFTERNOON AND
INTO THE EVENING...ESPECIALLY SOUTH OF THE I-70 CORRIDOR. THE
HEAVIEST RAIN WILL FALL AHEAD OF THE LOW WHICH WILL SWEEP
EASTWARD ACROSS SOUTHWEST COLORADO THIS EVENING. STRONGER CELLS
WILL RESULT IN MVFR VSBY WITH LOCALIZED IFR VSBY AND MVFR CIGS
ALONG A SWATH FROM KCEZ TO KPSO DURING THIS PERIOD. ELSEWHERE...
SHOWERS WILL BE WIDESPREAD WITH SOME EMBEDDED THUNDERSTORMS WHICH
WILL RESULT IN FREQUENT OBSCURATIONS. EAST- CENTRAL UTAH AND WEST-
CENTRAL COLORADO AIRFIELDS WILL SEE OCCASIONAL SHOWERS AND
THUNDERSTORMS IN THE VICINITY...OR OVER THE AIRPORT COMPLEX
POSSIBLY RESULTING IN MVFR VSBY. NORTHEAST UTAH AND NORTHWEST
COLORADO WILL SEE MORE SCATTERED ACTIVITY WHICH IS UNLIKELY TO
IMPACT FLIGHT CATEGORIES DURING THE REMAINDER OF THE DAY AND
OVERNIGHT.

THE LOW WILL CONTINUE TO THE EAST OVERNIGHT WITH ITS IMPACT WANING
WHICH WHEN COMBINED WITH COOLING WILL RESULT IN DECREASING
CONVECTIVE ACTIVITY. VALLEYS...ESPECIALLY ACROSS THE SOUTH WILL
SEE PATCH LOW STRATUS AFTER MIDNIGHT THROUGH 15Z FRIDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THE LATE MORNING AND WILL
CONTINUE THROUGH THE AFTERNOON ON FRIDAY...BUT MAINLY OVER CENTRAL
AND SOUTHERN MOUNTAINS OF COLORADO.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR COZ003-006>014-
     017>023.

UT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR UTZ022-025-027>029.

&&

UPDATE...PF
SHORT TERM...NL
LONG TERM...EH
AVIATION...NL
Hazardous weather outlook, Aug 23, 4:56 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
456 PM MDT THU AUG 23 2012

COZ001>014-017>023-UTZ022>025-027>029-241300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
456 PM MDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TONIGHT

MONSOONAL MOISTURE REMAINS ACROSS THE REGION THROUGH TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE ESPECIALLY ACROSS SOUTHEAST UTAH...WEST
CENTRAL COLORADO...AND SOUTHWEST COLORADO FOR INCREASED FLASH
FLOODING THREAT AND MUD DEBRIS FLOWS. IN ADDITION TO THE HEAVY
RAIN...STRONGER STORMS MAY PRODUCE SMALL HAIL...LIGHTNING AND
GUSTY OUTFLOW WINDS UP TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCALLY HEAVY RAIN KEEPS THE FLASH FLOODING THREAT ONGOING WITH MUD
DEBRIS FLOWS OR ROCKSLIDES A POSSIBILITY ACROSS WEST CENTRAL AND
SOUTHWEST COLORADO. THESE POTENTIAL HAZARDS WILL PERSIST THROUGH
FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL QUICKLY DIMINISH
FRIDAY EVENING.

HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND. THIS
WILL BRING A DRYING AND WARMING TREND. BUT THERE IS STILL A CHANCE
OF LATE DAY SHOWERS AND STORMS...MAINLY OVER HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 23, 3:06 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
306 PM MDT THU AUG 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     DEBRIS FLOW      12 NW TOWAOC            37.34N 108.86W
08/23/2012                   MONTEZUMA          CO   LAW ENFORCEMENT

            WATER AND DEBRIS RUNNING OVER AND UNDER COUNTY ROAD G
            LOCATED 15 MILES WEST OF HIGHWAY 160 INTERSECTION
            BLOCKING BOTH LANES.

&&

EVENT NUMBER GJT1200484

MALEKSA
Local storm report, Aug 23, 5:13 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
513 PM MDT THU AUG 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLASH FLOOD      8 S TOWAOC              37.09N 108.73W
08/23/2012                   MONTEZUMA          CO   DEPT OF HIGHWAYS

            HIGHWAY 491 NEAR THE INTERSECTION OF HIGHWAY 160
            LOCATED 6 MILES NORTH OF THE NEW MEXICO BORDER WAS
            REOPENED AT 445 PM DUE TO EARLIER FLOODING IN THE AREA.
            TIME OF CLOSURE IS UNKNOWN BUT ESTIMATED BASED ON
            SATELLITE SOMETIME BETWEEN 130 PM AND 3 PM.

&&

EVENT NUMBER GJT1200485

MALEKSA

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:09 PM MDTAreal Flood AdvisoryGJTEagle, Garfield, Gunnison, Mesa, Pitkin2 hr
Aug 23, 8:13 PM MDTFlash Flood WarningGJTMesa6 hr
Aug 24, 2:38 PM MDTSpecial Weather StatementGJTRio Blanco22 min
Aug 24, 5:25 PM MDTSevere Thunderstorm WarningGJTGarfield, Mesa50 min
Aug 24, 5:32 PM MDTSevere Thunderstorm WarningGJTGarfield, Mesa43 min

Nearby

Flash Flood Warnings in Colorado, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.